MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYGLASS DS; LED LIGHT SOURCE

BOSTON SCIENTIFIC CORPORATION SPYGLASS DS; LED LIGHT SOURCE
Model Number M0054665R0
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
Notes: this report pertains to two spyscope ds ii complaints and spy ds controller used during the same procedure.It was reported to boston scientific corporation that two spyscope ds ii complaints and spy ds controller were used during a cholangioscopy procedure performed in the bile duct on (b)(6) 2023.During preparation, the customer tried to insert two spyscope ds ii of different batch number, but the controller did not recognize any of the spyscope ds ii.They tried to turn the controller on and off for several times and also disconnecting and reconnecting the power supply, however; the problem was not resolved.The procedure was not completed due to this event and reschedule on (b)(6) 2023.There were no reported patient complications as a result of this event.
 
Additional Manufacturer Narrative
Block h6 (impact codes): imdrf impact code f1001 is being used to capture the reportable event of aborted/cancelled procedure.
 
Event or Problem Description
Notes: this report pertains to two spyscope ds ii complaints and spy ds controller used during the same procedure.It was reported to boston scientific corporation that two spyscope ds ii complaints and spy ds controller were used during a cholangioscopy procedure performed in the bile duct on (b)(6) 2023.During preparation, the customer tried to insert two spyscope ds ii of different batch number but the controller did not recognize any of the spyscope ds ii.They tried to turn the controller on and off for several times and also disconnecting and reconnecting the power supply, however; the problem was not resolved.The procedure was not completed due to this event and reschedule on (b)(6) 2023.There were no reported patient complications as a result of this event.
 
Additional Manufacturer Narrative
Block h6 (impact codes): imdrf impact code f1001 is being used to capture the reportable event of aborted/cancelled procedure.Block h10: investigation results the returned spyglass digital controller was analyzed by enercon technologies, and the evaluation noted that the front panel has finish defects.Confirmed the video would cut in and out as the scope was moved.The catheter interface contacts have unknown contamination and are causing the intermittent video.The contacts require replacement to repair this unit.The issue was verified according to product analysis.Per the evaluation conducted by enercon technologies, the reported complaint was confirmed.Although the number of procedures/recycles of the unit are unknown, improper handling of the device or wear/tear on internal components over time likely contributed to the event.Based on all gathered information, the conclusion code selected for this event is cause traced to maintenance, which indicates that problems are traced to improper routine or preventative maintenance.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
SPYGLASS DS
Common Device Name
LED LIGHT SOURCE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
ENERCON TECHNOLOGIES
25 northbrook dr
665
gray ME 04039
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17362682
Report Number3005099803-2023-03827
Device Sequence Number17652683
Product Code FBN
UDI-Device Identifier08714729874362
UDI-Public08714729874362
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K142922
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0054665R0
Device Catalogue Number4665R
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2023
Supplement Date Received by Manufacturer09/06/2023
Initial Report FDA Received Date07/20/2023
Supplement Report FDA Received Date10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown